Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Northern Indiana

June 21, 20214 counties in Indiana; 5 counties in Ohio

NWS Northern Indiana issued this special weather statement at Jun 21, 2021, 4:11 AM EDT for 4 counties in Indiana; 5 counties in Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 4:11 AM EDT (08:11 UTC)
Expired
Jun 21, 2021, 4:45 AM EDT
In force
34 min
Issued by
NWS Northern Indiana

Counties Adams County, IN, Blackford County, IN, Huntington County, IN, Wells County, IN, Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1412 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1412 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

188 
WWUS83 KIWX 210811
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
411 AM EDT Mon Jun 21 2021

INZ018-023>027-032>034-OHZ004-005-015-016-024-025-210845-
Miami-Huntington-Blackford-Adams-Wabash-Jay-Wells-Allen-Grant-Henry-
Defiance-Van Wert-Allen-Putnam-Paulding-
411 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
NORTHERN GRANT...SOUTHERN HUNTINGTON...SOUTHERN ALLEN...BLACKFORD...
WELLS...ADAMS...NORTHERN JAY...SOUTHEASTERN MIAMI...PUTNAM...
SOUTHEASTERN DEFIANCE...HENRY...NORTHWESTERN ALLEN...PAULDING AND VAN
WERT COUNTIES...

At 411 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to 7 miles northeast of
Convoy to near Van Buren. Movement was east at 55 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Wayne, Marion, Defiance, New Haven, Van Wert, Bluffton, Decatur,
Napoleon, Delphos, Hartford City, Ottawa, Berne, Ossian, Paulding,
Columbus Grove, Leipsic, Montpelier, Deshler, Antwerp and Kalida.

This includes the following highways...
 Interstate 469 between mile markers 0 and 6, and between mile
markers 9 and 20.
 Interstate 69 in Indiana between mile markers 261 and 293.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4087 8404 4069 8446 4073 8446 4073 8480
      4054 8480 4039 8513 4062 8601 4106 8502
      4138 8449 4137 8388 4099 8388
TIME...MOT...LOC 0811Z 283DEG 46KT 4141 8392 4098 8459 4056 8555 

$$

HAIL...0.25IN
WIND...50MPH

MARSILI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 21, 4:08 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 21, 4:08 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
408 AM EDT Mon Jun 21 2021

.SYNOPSIS...
Issued at 339 AM EDT Mon Jun 21 2021

Severe storms were moving east and will move out of the area early
this morning as a cold front moves southeast. Much cooler weather
is ahead tonight and Tuesday. Most lows tonight will be near 45
with highs Tuesday near 70. Turning much warmer later this week
with another round of thunderstorms Friday into Saturday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 339 AM EDT Mon Jun 21 2021

Severe storms were moving east early this morning producing
sporadic (mainly) wind damage across the area. Bowing segments may
still produce an isolated tornado. The storms will move out of
northwest Ohio before 8 AM EDT, although some lingering showers
may persist mostly south of Highway 30. Much cooler weather behind
the cold front will allow lows to fall to near 45 over most areas
tonight.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 339 AM EDT Mon Jun 21 2021

Much warmer air will return by Thursday followed by increasing
chances for storms Friday and Saturday. A very strong upper level
system is expected to bring another round of widespread rain.
Given upper level support and moisture available, event total
rainfall amounts will likely be between 1 and 2 inches.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 138 AM EDT Mon Jun 21 2021

A line of strong to severe storms ahead of a cold front, just
west of the KSBN terminal as of 540Z, will progress eastward to
KFWA over the next few hours. So far, wind gusts to 30 to 50 mph
have been reported with this line, in addition to low end MVFR
ceilings and IFR visibilities, so have a tempo group at KSBN/KFWA
to account for the line passage. Behind the cold front, winds
shift to the northwest at 15 to 25 knots or so and ceiling heights
linger around MVFR. Some of the guidance suggests that we could
even see a period of IFR ceiling heights (both sites), but
confidence wasn't high enough to include in the TAF at this time.
Conditions improve to VFR by Monday afternoon.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through late tonight for INZ003.

MI...Beach Hazards Statement through late tonight for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.

&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...MCD

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 20, 2:32 PM EDT, 13 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
232 PM EDT Sun Jun 20 2021

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-211845-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
232 PM EDT Sun Jun 20 2021 /132 PM CDT Sun Jun 20 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected late this afternoon into tonight. Severe
thunderstorms are possible, especially late this afternoon and
evening with large hail, damaging winds and isolated tornadoes the
main threats.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances for thunderstorms return Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed late this afternoon into tonight.

INZ003-MIZ077-211845-
La Porte-Berrien-
232 PM EDT Sun Jun 20 2021 /132 PM CDT Sun Jun 20 2021/

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 AM EDT /1 AM CDT/ MONDAY
THROUGH LATE MONDAY NIGHT...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Thunderstorms are expected late this afternoon into tonight. Severe
thunderstorms are possible, especially late this afternoon and
evening with large hail, damaging winds and isolated tornadoes the
main threats.

Chances for thunderstorms return Friday.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Chances for thunderstorms return Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed late this afternoon into tonight.

LMZ043-046-211845-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
232 PM EDT Sun Jun 20 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT MONDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Severe thunderstorms are possible late this afternoon into tonight.
Winds and waves may be higher in the vicinity of storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Chances for thunderstorms return Friday.

In the hours before

Special weather statement, Jun 21, 3:25 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
325 AM EDT Mon Jun 21 2021

INZ007>009-017-018-023>027-MIZ081-OHZ001-002-004-005-015-024-210800-
Miami-Huntington-Adams-Steuben-Wabash-Whitley-Noble-De
Kalb-Wells-Allen-Hillsdale-Henry-Defiance-Fulton-Van
Wert-Williams-Paulding-
325 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WABASH...SOUTHEASTERN
NOBLE...WHITLEY...HUNTINGTON...SOUTHEASTERN STEUBEN...ALLEN...DE
KALB...WELLS...NORTHERN ADAMS...CENTRAL MIAMI...EASTERN HILLSDALE...
DEFIANCE...NORTHWESTERN HENRY...FULTON...PAULDING...NORTHWESTERN VAN
WERT AND WILLIAMS COUNTIES...

At 324 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Cement City to near Fayette to near St.
Joe to Wabash. Movement was east at 55 mph.

Wind gusts of 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Wayne, Huntington, Defiance, New Haven, Auburn, Peru, Wabash,
Bluffton, Decatur, Columbia City, Napoleon, Bryan, Wauseon, Garrett,
North Manchester, Archbold, Montpelier, Swanton, Hicksville and
Ossian.

This includes the following highways...
 Interstate 469 between mile markers 0 and 30.
 Interstate 69 in Indiana between mile markers 272 and 335.
 Interstate 80 in Ohio between mile markers 4 and 48.

Seek shelter until these storms pass.

&&

LAT...LON 4060 8527 4063 8545 4065 8545 4065 8563
      4073 8617 4078 8617 4105 8573 4105 8568
      4108 8569 4175 8454 4207 8438 4207 8437
      4171 8436 4172 8388 4143 8388
TIME...MOT...LOC 0724Z 278DEG 47KT 4206 8431 4166 8438 4136 8484 4077
8582

HAIL...0.25IN
WIND...50MPH

MARSILI
Local storm report, Jun 21, 3:29 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 AM     TSTM WND DMG     1 E OSCEOLA             41.67N 86.06W
06/21/2021                   ELKHART            IN   PUBLIC

            SMALL TREE LIMBS BROKEN.

&&

MCD
Local storm report, Jun 21, 3:31 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
331 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     TSTM WND DMG     1 SSE HILLSDALE         41.92N 84.63W
06/21/2021                   HILLSDALE          MI   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

MCD
Local storm report, Jun 21, 3:41 AM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     FREMONT                 41.73N 84.93W
06/21/2021                   STEUBEN            IN   EMERGENCY MNGR

            DAMAGE TO ROOFS AND NUMEROUS TREES DOWNED.

&&
Local storm report, Jun 21, 3:42 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 AM EDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 AM     TSTM WND GST     2 S HALLOCK             41.50N 84.56W
06/21/2021  M41 MPH          WILLIAMS           OH   MESONET

            STATION ID: KOHBRYAN2.

&&

MCD
Special weather statement, Jun 21, 4:11 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
411 AM EDT Mon Jun 21 2021

INZ018-023>027-032>034-OHZ004-005-015-016-024-025-210845-
Miami-Huntington-Blackford-Adams-Wabash-Jay-Wells-Allen-Grant-Henry-
Defiance-Van Wert-Allen-Putnam-Paulding-
411 AM EDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WABASH...
NORTHERN GRANT...SOUTHERN HUNTINGTON...SOUTHERN ALLEN...BLACKFORD...
WELLS...ADAMS...NORTHERN JAY...SOUTHEASTERN MIAMI...PUTNAM...
SOUTHEASTERN DEFIANCE...HENRY...NORTHWESTERN ALLEN...PAULDING AND VAN
WERT COUNTIES...

At 411 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mcclure to 7 miles northeast of
Convoy to near Van Buren. Movement was east at 55 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Fort Wayne, Marion, Defiance, New Haven, Van Wert, Bluffton, Decatur,
Napoleon, Delphos, Hartford City, Ottawa, Berne, Ossian, Paulding,
Columbus Grove, Leipsic, Montpelier, Deshler, Antwerp and Kalida.

This includes the following highways...
 Interstate 469 between mile markers 0 and 6, and between mile
markers 9 and 20.
 Interstate 69 in Indiana between mile markers 261 and 293.

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4087 8404 4069 8446 4073 8446 4073 8480
      4054 8480 4039 8513 4062 8601 4106 8502
      4138 8449 4137 8388 4099 8388
TIME...MOT...LOC 0811Z 283DEG 46KT 4141 8392 4098 8459 4056 8555

HAIL...0.25IN
WIND...50MPH

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:20 PM EDTSpecial Weather StatementIWXLaGrange25 min
Jun 20, 11:39 PM EDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben22 min
Jun 21, 12:02 AM EDTSpecial Weather StatementIWXLaGrange28 min
Jun 21, 12:18 AM EDTSpecial Marine WarningIWX117 min
Jun 21, 12:47 AM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph43 min
Jun 21, 1:21 AM EDTTornado WarningIWXLaPorte24 min
Jun 21, 1:30 AM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, LaPorte, Marshall, Pulaski, Saint Joseph and 1 more45 min
Jun 21, 1:31 AM EDTTornado WarningIWXLaPorte, Starke29 min
Jun 21, 2:13 AM EDTSpecial Weather StatementIWXElkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble47 min
Jun 21, 2:26 AM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Noble21 min
Jun 21, 2:49 AM EDTSpecial Weather StatementIWXDeKalb, Kosciusko, Noble, Steuben, Wabash, Whitley26 min
Jun 21, 3:25 AM EDTSpecial Weather StatementIWXAllen, DeKalb, Huntington, Miami, Wabash, Wells and 1 more35 min
Jun 21, 4:37 AM EDTSpecial Weather StatementIWXJay38 min
Jun 20, 8:43 PM EDTSevere Thunderstorm WarningIWXFulton32 min
Jun 20, 9:13 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams47 min
Jun 20, 9:56 PM EDTSevere Thunderstorm WarningIWXFulton, Henry34 min
Jun 20, 11:32 PM EDTSpecial Weather StatementIWXPutnam43 min
Jun 21, 3:39 AM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Williams38 min
Jun 20, 8:11 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph37 min
Jun 20, 8:57 PM EDTSevere Thunderstorm WarningIWXHillsdale33 min
Jun 20, 9:38 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale52 min
Jun 20, 9:57 PM EDTTornado Warning Tornado observedIWXBranch, Hillsdale33 min
Jun 20, 10:15 PM EDTTornado WarningIWXBranch, Hillsdale45 min
Jun 20, 10:57 PM EDTSpecial Weather StatementIWXBerrien33 min
Jun 20, 11:37 PM EDTSpecial Weather StatementIWXCass23 min
Jun 20, 11:47 PM EDTSpecial Weather StatementIWXCass28 min
Jun 21, 12:37 AM EDTSevere Thunderstorm WarningIWXBerrien38 min
Jun 21, 1:26 AM EDTTornado WarningIWXBerrien, Cass, Saint Joseph34 min
Jun 21, 1:58 AM EDTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph34 min
Jun 21, 2:35 AM EDTSpecial Weather StatementIWXBranch, Hillsdale55 min

Nearby

Special Weather Statements in Ohio, 2021Special Weather Statements in Indiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.